MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 3.0MM CANNULATED SCREW 36MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 3.0MM CANNULATED SCREW 36MM; PLATE, FIXATION, BONE
Catalog Number 71103236S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an internal fixation surgery, when the surgeon was attempting to place one (1) 3.0mm cannulated screw 36mm in a pediatric patient's distal humerus, one of the teeth of the cannulated screw broke off into the patient¿s bone.The surgeon attempted to capture the fragment using a larger cannulated drill, but was unsuccessful, which led to the use of a larger screw than originally intended.The procedure was resumed, without any delay.No further consequences were reported.

Brand Name
3.0MM CANNULATED SCREW 36MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key21943094
Report Number1020279-2025-00769
Device Sequence Number15733830
Product Code HRS
UDI-Device Identifier03596010623973
UDI-Public3596010623973
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71103236S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Initial Report FDA Received Date05/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown